| Model Number |
PED-300-16 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a pipeline flex (ped) that failed to open at the distal end.The patient was undergoing a procedure for flow diversion treatment of an unruptured c6 segment saccular aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 4.4mm.The distal landing zone was 2.75mm and the proximal landing zone was 3.1mm.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) regimen (aspirin and clopidogrel) was administered 3 days before the procedure.It was reported that the pipeline and all accessory devices were prepared and used per the instructions for use (ifu).The pipeline was delivered in place.However, during deployment, the distal end of the pipeline failed to open when more than 50% of the pipeline was deployed.It was noted that the pipeline was not positioned in a bend.The pipeline was resheathed 2 or less times; it was unknown if any additional steps or devices were used to try and open the pipeline.The pipeline was resheathed and removed from the patient's body with the microcatheter.A new dense mesh stent was then used to complete the procedure.There was no harm or injury to the patient.Post-procedure angiography showed significant contrast retention in the aneurysm.Ancillary device: phenom 27 microcatheter.
Additional Manufacturer Narrative
H3: the distal and proximal ends of pipeline flex braid were found fully opened and moderately frayed.No other anomalies were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.